Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 57, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 3, 2019, 1:58 PM MDT for El Paso County, Colorado. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2019, 1:58 PM MDT (19:58 UTC)
- Expired
- Jun 3, 2019, 2:30 PM MDT
- In force
- 32 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 69 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 2:02 PM MDT | HAIL 1 | 6 Nne Colorado Springs, CO | |
| Jun 3, 2:05 PM MDT | HAIL 1 | 6 Nnw Peterson Afb, CO | |
| Jun 3, 2:06 PM MDT | HAIL 1 | 5 Nnw Peterson Afb, CO | |
| Jun 3, 2:13 PM MDT | HAIL 1 | 5 N Peterson Afb, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:53 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655
WUUS55 KPUB 031958
SVRPUB
COC041-032030-
/O.NEW.KPUB.SV.W.0057.190603T1958Z-190603T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
158 PM MDT Mon Jun 3 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northwestern El Paso County in east central Colorado...
* Until 230 PM MDT.
* At 157 PM MDT, a severe thunderstorm was located over northeastern
Colorado Springs, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Colorado Springs, Air Force Academy, Black Forest, Peyton, Peterson
AFB, Falcon and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3893 10439 3881 10474 3899 10489 3913 10462
3913 10455
TIME...MOT...LOC 1957Z 237DEG 16KT 3893 10473
HAIL...1.00IN
WIND...60MPH
$$
PGW3 follow-up statements
141
WWUS55 KPUB 032008
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
208 PM MDT Mon Jun 3 2019
COC041-032030-
/O.CON.KPUB.SV.W.0057.000000T0000Z-190603T2030Z/
El Paso CO-
208 PM MDT Mon Jun 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...
At 208 PM MDT, a severe thunderstorm was located over northeastern
Colorado Springs, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Colorado Springs, Air Force Academy, Black Forest, Peyton, Peterson
AFB, Falcon and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3893 10439 3881 10474 3899 10489 3913 10462
3913 10455
TIME...MOT...LOC 2008Z 250DEG 12KT 3891 10471
HAIL...1.00IN
WIND...60MPH
$$
PGW269
WWUS55 KPUB 032015
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
215 PM MDT Mon Jun 3 2019
COC041-032030-
/O.CON.KPUB.SV.W.0057.000000T0000Z-190603T2030Z/
El Paso CO-
215 PM MDT Mon Jun 3 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR NORTH CENTRAL EL PASO COUNTY...
At 215 PM MDT, a severe thunderstorm was located near Falcon, or 9
miles northeast of Colorado Springs, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Eastern Colorado Springs, Black Forest, Peyton, Peterson AFB, Falcon
and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3881 10473 3903 10480 3913 10462 3913 10455
3893 10439
TIME...MOT...LOC 2015Z 237DEG 16KT 3892 10468
HAIL...1.00IN
WIND...60MPH
$$
PGW695
WWUS55 KPUB 032028
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
228 PM MDT Mon Jun 3 2019
COC041-032037-
/O.EXP.KPUB.SV.W.0057.000000T0000Z-190603T2030Z/
El Paso CO-
228 PM MDT Mon Jun 3 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EL PASO COUNTY
WILL EXPIRE AT 230 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However hail up
to the size of pennies is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
LAT...LON 3881 10473 3903 10480 3913 10462 3913 10455
3893 10439
TIME...MOT...LOC 2027Z 237DEG 16KT 3894 10464
$$
PGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 11:33 AM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 3, 11:33 AM MDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1133 AM MDT Mon Jun 3 2019 .SHORT TERM...(Today and tonight) Issued at 506 AM MDT Mon Jun 3 2019 Currently...An upper low pressure system persists over southern CA, keeping south to southwest flow aloft in place for the region. A shortwave was rotating up across the state early this morning, kicking off a few short-lived showers and storms, but as of 4 am activity was starting to die off. Temps so far have cooled into the mid 40s to mid 50s for most locations. Today and tonight...The upper low will gradually edge to southwestern AZ by tonight, but very little movement means not a lot of change to the overall expected weather across the forecast area through the short term. Another hot day on tap, with convection forecast to initiate over the higher terrain by midday and gradually slide east through the afternoon and early evening. Models indicate that the higher dewpoints will be in KS, but there is the chance of one or two strong to near-severe storms across the far eastern plains near the KS border. NAM paints about 1500 J/kg of CAPE across Baca, Prowers and Kiowa Counties by mid-afternoon, then the area loses the fuel as everything shifts east. Look for highs in the mid to upper 70s for the high valleys, and in the 80s to near 90F for the plains. Tonight, temps will cool into the 40s for the high valleys, and 50s for the plains. Moore .LONG TERM...(Tuesday through Sunday) Issued at 506 AM MDT Mon Jun 3 2019 Meteorological focus is on track of closed upper low, initially located over far southwestern Arizona sunrise Tuesday before shifting to far southeastern Arizona by sunrise Wednesday and then advancing to far northeastern New Mexico by sunrise Thursday before traversing across Kansas on Friday. In addition, a northerly surface surge is projected to move across eastern locations from later Tuesday into Tuesday night. For sensible weather, have continued to depict daily rounds of primarily afternoon into nighttime isolated to scattered to occasionally numerous showers and thunderstorms over many locations, with the highest potential of more widespread precipitation over the CWA anticipated Wednesday and Thursday. In addition, at this time, the parameters for severe thunderstorms have decreased during the Tuesday into Saturday time-frame, although a few stronger thunderstorms will be possible over primarily eastern locations at times. Also, recent burn scars will continue to need to be monitored closely, especially during the mid to late week time-frame as the potential for locally heavier rain increases. Longer term computer simulations then begin to diverge on meteorological solutions by this weekend with recent 03.00 ECMWF simulation attempting to keep majority of the CWA dry this weekend as systems remain well to the north of Colorado during this time-frame, while the recent 03.06 GFS simulation suggests that Saturday should be precipitation-free, with precipitation chances increasing by Sunday afternoon as another system impacts Colorado. For now, will depict isolated primarily higher terrain pops during Sunday afternoon with some stronger storms not out of the question during Sunday afternoon. Finally, above seasonal temperatures are expected to continue over the majority of southern Colorado into Tuesday and then again by the weekend, with near or below seasonal temperatures anticipated Wednesday and Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1123 AM MDT Mon Jun 3 2019 Showers and thunderstorms will be possible across much of the area this afternoon and evening, and could move into the vicinity of KCOS, KALS and KPUB. Gusty outflow winds, lightning and brief moderate to heavy rain will be the main storm risks. Otherwise, VFR conditions are expected. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...28
Hazardous weather outlook, Jun 3, 11:28 AM MDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1128 AM MDT Mon Jun 3 2019 COZ058>089-093>099-041730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1128 AM MDT Mon Jun 3 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible across southern Colorado through this evening. A few storms could become severe over the far eastern plains, and in the San Luis Valley. Hail up to the size of half dollars, and wind gusts up to 60 mph, will be the primary severe storm risks. The main threats with thunderstorms across the remainder of the area will be cloud to ground lightning, wind gusts up to 50 mph, brief moderate to heavy rainfall, and some of the stronger storms could produce hail up to the size of nickels. Warm temperatures have lead to increased snowmelt across the high country, and the water in creeks, streams and rivers, in and near the high country, will run high and fast the next few days. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered, primarily afternoon and evening thunderstorms, are expected Tuesday through Friday, and then again on Sunday. The primary storm threats from these will be cloud to ground lightning, locally moderate to heavy rain, hail up to the size of nickels, and wind gusts up to 50 mph at times. In addition, storms that develop over the newer burn scars, especially the Junkins, Hayden Pass and Spring burn scar areas could cause localized flash flooding. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across all of southeast and south central Colorado. 28/28
In the hours before
Special weather statement, Jun 3, 11:30 AM MDT, 2 hours 28 minutes before
Special Weather Statement National Weather Service Pueblo CO 1130 AM MDT Mon Jun 3 2019 COZ065-066-069-031800- La Garita Mountains Above 10000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 1130 AM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL NOON MDT... At 1129 AM MDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Saguache, or 35 miles southwest of Hayden Pass Burn Scar, moving east northeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Saguache. LAT...LON 3796 10637 3808 10643 3821 10621 3802 10609 TIME...MOT...LOC 1729Z 249DEG 9KT 3805 10633 mw
Special weather statement, Jun 3, 12:55 PM MDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Pueblo CO 1255 PM MDT Mon Jun 3 2019 COZ088-031915- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 1255 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL 115 PM MDT... At 1254 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Hoehne, or 18 miles north of Trinidad, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tyrone. LAT...LON 3731 10446 3747 10458 3766 10430 3742 10412 TIME...MOT...LOC 1854Z 239DEG 21KT 3743 10445 28
Special weather statement, Jun 3, 1:06 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
106 PM MDT Mon Jun 3 2019
COZ081-084-031930-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
106 PM MDT Mon Jun 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
130 PM MDT...
At 106 PM MDT, Doppler radar was tracking a strong thunderstorm near
Air Force Academy, or 13 miles north of Colorado Springs, moving
northeast at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Northern Colorado Springs, Monument, Air Force Academy, Black Forest
and Gleneagle.
LAT...LON 3904 10457 3894 10495 3902 10497 3913 10491
3913 10466
TIME...MOT...LOC 1906Z 231DEG 11KT 3901 10492
28Special weather statement, Jun 3, 1:18 PM MDT, 40 minutes before
Special Weather Statement National Weather Service Pueblo CO 118 PM MDT Mon Jun 3 2019 COZ088-031945- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 118 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL 145 PM MDT... At 117 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Tyrone, or 20 miles north of Trinidad, moving east at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tyrone. LAT...LON 3739 10441 3749 10449 3763 10426 3738 10413 TIME...MOT...LOC 1917Z 248DEG 10KT 3745 10438 28
Special weather statement, Jun 3, 1:38 PM MDT, 20 minutes before
Special Weather Statement National Weather Service Pueblo CO 138 PM MDT Mon Jun 3 2019 COZ084-085-032030- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 138 PM MDT Mon Jun 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 230 PM MDT... At 138 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles northeast of Gleneagle to Colorado Springs. Movement was northeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Colorado Springs, Black Forest, Falcon and Cimarron Hills. LAT...LON 3913 10445 3892 10455 3880 10487 3913 10477 TIME...MOT...LOC 1938Z 232DEG 23KT 3910 10474 3886 10483 28
Local storm report, Jun 3, 1:54 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
154 PM MDT MON JUN 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL 6 SW BLACK FOREST 38.94N 104.77W
06/03/2019 M0.88 INCH EL PASO CO PUBLIC
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:10 PM MDT | Special Weather Statement | PUB | Kiowa | 50 min |
| Jun 2, 6:11 PM MDT | Special Weather Statement | PUB | Baca | 49 min |
| Jun 2, 6:18 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Prowers | 27 min |
| Jun 2, 6:56 PM MDT | Special Weather Statement | PUB | Kiowa | 34 min |
| Jun 2, 7:00 PM MDT | Special Weather Statement | PUB | Bent | 30 min |
| Jun 3, 9:08 AM MDT | Areal Flood Warning | PUB | Conejos | 9 days |
| Jun 3, 11:30 AM MDT | Special Weather Statement | PUB | Saguache | 30 min |
| Jun 3, 12:55 PM MDT | Special Weather Statement | PUB | Las Animas | 20 min |
| Jun 3, 1:06 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jun 3, 1:18 PM MDT | Special Weather Statement | PUB | Las Animas | 27 min |
| Jun 3, 1:38 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| Jun 3, 2:05 PM MDT | Special Weather Statement | PUB | Custer | 25 min |
| Jun 3, 2:11 PM MDT | Special Weather Statement | PUB | Las Animas | 49 min |
| Jun 3, 2:27 PM MDT | Special Weather Statement | PUB | El Paso | 48 min |
| Jun 3, 2:42 PM MDT | Special Weather Statement | PUB | Bent | 18 min |
| Jun 3, 2:55 PM MDT | Special Weather Statement | PUB | Baca | 20 min |
| Jun 3, 3:08 PM MDT | Special Weather Statement | PUB | Baca | 22 min |
| Jun 3, 3:10 PM MDT | Special Weather Statement | PUB | El Paso | 50 min |
| Jun 3, 3:11 PM MDT | Special Weather Statement | PUB | El Paso | 49 min |
| Jun 3, 3:12 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 33 min |
| Jun 3, 3:32 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 28 min |
| Jun 3, 3:50 PM MDT | Special Weather Statement | PUB | Baca | 25 min |
| Jun 3, 3:53 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 37 min |
| Jun 3, 3:55 PM MDT | Tornado Warning | PUB | Baca | 35 min |
| Jun 3, 3:57 PM MDT | Special Weather Statement | PUB | El Paso | 48 min |
| Jun 3, 4:27 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 33 min |
| Jun 3, 4:40 PM MDT | Special Weather Statement | PUB | Pueblo | 20 min |
| Jun 3, 4:50 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jun 3, 4:57 PM MDT | Special Weather Statement | PUB | Pueblo | 48 min |
| Jun 3, 5:02 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| Jun 3, 5:11 PM MDT | Special Weather Statement | PUB | Prowers | 19 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.